MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2.5-8-HX-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium coil would not detach.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the mca with a max diameter of 3mm and a 2mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that the axium coil would not detach during the procedure.The physician attempted to detach the coil with the instant detacher over 3 times.The physician did not attempt to detach with another instant detacher.The manual detachment method was attempted over 3 times.There were no patient symptoms or complications associated with the event.The product was replaced by a medtronic product.The devices were prepared as indicated in the ifu.Ancillary devices include a microcatheter sl 10.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received.The rep checked again with the doctor if he knew that the product was expired, he didn't recognize it.It was not transplanted into the patient's body, and there was no health problem.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used- video inspection system (m-78210), ruler (m-83361), camera (panasonic lumix dmc-zs5) as found condition- the axium prime pusher was returned within a shipping box, within a sealed plastic biohazard pouch; within an opened axium prime inner pouch and within a dispenser coil.Visual inspection/damage location details: the axium prime pusher was found broken at the positive load indicator.It is likely a manual detachment was attempted at this location.The proximal segment (actuator interface and portion of the coupler tube/positive load indicator) was not returned for analysis.The break indicator was found intact.No evidence of manual detachment attempts was found at this location.The coin and release wire were fully retracted out of the pusher and not returned for analysis.No damages or irregularities were found with the shield coil.The implant coil was already detached and not returned for analysis.Testing/analysis ¿ the device could not be used for detachment testing as the implant coil was already detached.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" could not be confirmed.The coin was already retracted out of the lumen stop, detaching the implant coil as expected by the detachment elements.The instant detacher, actuator interface, release wire, coin and implant coil were not returned.Therefore, any contribution of the instant detacher and subassemblies towards the non-detachment could not be determined.There is no indication that the event is related to a potential manufacturing issue.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12749872
Report Number2029214-2021-01395
Device Sequence Number19957881
Product Code KRD
UDI-Device Identifier00847536021068
UDI-Public00847536021068
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2020
Device Model NumberAPB-2.5-8-HX-ES
Device Catalogue NumberAPB-2.5-8-HX-ES
Device Lot NumberA562511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2021
Supplement Date Received by Manufacturer11/04/2021
12/20/2021
Initial Report FDA Received Date11/03/2021
Supplement Report FDA Received Date12/01/2021
01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown